Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 3, NWS Milwaukee, WI

September 14, 20117 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Sep 14, 2011, 3:46 AM CDT for 7 counties in Wisconsin. It took effect at Sep 15, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 3:46 AM CDT (08:46 UTC)
In effect from
Sep 15, 2011, 1:00 AM CDT
Expired
Sep 15, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS73 KMKX 140846
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT WED SEP 14 2011

...AREAS OF FROST EXPECTED LATE TONIGHT OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN...

.COLD AIR WILL CONTINUE TO PLUNGE SOUTHWARD ON NORTHWEST WINDS
TODAY AND TONIGHT. THIS WILL BE THE COLDEST AIR OF THE SEASON AND
WILL SETTLE OVER SOUTHERN WISCONSIN TONIGHT.

THE WINDS ARE EXPECTED TO DIMINISH JUST ENOUGH OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN UNDER CLEAR TO PARTLY CLOUDY SKIES TO
ALLOW TEMPERATURES TO FALL INTO THE 31 TO 35 DEGREE RANGE. THIS
WILL RESULT IN AREAS OF FROST FROM WESTFIELD SOUTH TO
PORTAGE...MADISON AND MONROE...INCLUDING MINERAL POINT AND
BARABOO.  

HENCE A FROST ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 1 AM CDT
UNTIL 8 AM CDT THURSDAY.

WIZ046-056-057-062-063-067-068-141700-
/O.NEW.KMKX.FR.Y.0003.110915T0600Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
346 AM CDT WED SEP 14 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY. 

* TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT OVER
  PORTIONS OF SOUTH CENTRAL WISCONSIN. 

* TEMPERATURE...WILL FALL INTO THE 31 TO 35 DEGREE RANGE AFTER
  MIDNIGHT. 

* IMPACTS...THIS WILL BE THE FIRST COLD NIGHT OF THE SEASON.
  FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED BY THE FROST
  AND COLD TEMPERATURES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
MBK
5 follow-up statements
052 
WWUS73 KMKX 141628
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1128 AM CDT WED SEP 14 2011

...AREAS OF FROST EXPECTED LATE TONIGHT OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN...

.COLD AIR WILL CONTINUE TO PLUNGE SOUTHWARD ON NORTHWEST WINDS
THIS AFTERNOON AND TONIGHT. THIS WILL BE THE COLDEST AIR OF THE
SEASON AND WILL SETTLE OVER SOUTHERN WISCONSIN TONIGHT.

THE WINDS ARE EXPECTED TO DIMINISH JUST ENOUGH OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN UNDER CLEAR TO PARTLY CLOUDY SKIES TO
ALLOW TEMPERATURES TO FALL INTO THE 31 TO 35 DEGREE RANGE. THIS
WILL RESULT IN AREAS OF FROST FROM WESTFIELD SOUTH TO PORTAGE...
MADISON AND MONROE...INCLUDING MINERAL POINT AND BARABOO.

HENCE A FROST ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 1 AM
CDT UNTIL 8 AM CDT THURSDAY.

WIZ046-056-057-062-063-067-068-150030-
/O.CON.KMKX.FR.Y.0003.110915T0600Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
1128 AM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY. 

* TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT 
  OVER PORTIONS OF SOUTH CENTRAL WISCONSIN. 

* TEMPERATURE...WILL FALL INTO THE 31 TO 35 DEGREE RANGE AFTER 
  MIDNIGHT. 

* IMPACTS...THIS WILL BE THE FIRST COLD NIGHT OF THE SEASON. 
  FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED BY THE FROST 
  AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
088 
WWUS73 KMKX 142020
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT WED SEP 14 2011

...AREAS OF FROST EXPECTED LATE TONIGHT OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN...

.COLD AIR WILL CONTINUE TO PLUNGE SOUTHWARD ON NORTHWEST WINDS
TONIGHT. THIS WILL BE THE COLDEST AIR OF THE SEASON AND WILL
SETTLE OVER SOUTHERN WISCONSIN TONIGHT.

THE WINDS ARE EXPECTED TO DIMINISH JUST ENOUGH OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN UNDER CLEAR SKIES TO ALLOW TEMPERATURES TO
FALL INTO THE 31 TO 35 DEGREE RANGE. THIS WILL RESULT IN AREAS OF
FROST FROM WESTFIELD SOUTH TO PORTAGE... MADISON AND
MONROE...INCLUDING MINERAL POINT AND BARABOO.

HENCE A FROST ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 1 AM
CDT UNTIL 8 AM CDT THURSDAY.

WIZ046-056-057-062-063-067-068-150430-
/O.CON.KMKX.FR.Y.0003.110915T0600Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
320 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY. 

* TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT 
  OVER PORTIONS OF SOUTH CENTRAL WISCONSIN. 

* TEMPERATURE...WILL FALL INTO THE 31 TO 35 DEGREE RANGE AFTER 
  MIDNIGHT. 

* IMPACTS...THIS WILL BE THE FIRST COLD NIGHT OF THE SEASON. 
  FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED BY THE FROST 
  AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
851 
WWUS73 KMKX 150209
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT WED SEP 14 2011

...AREAS OF FROST EXPECTED LATE TONIGHT OVER PORTIONS OF SOUTH
CENTRAL WISCONSIN...

.COLD AIR WILL CONTINUE TO PLUNGE SOUTHWARD ON NORTHWEST WINDS
TONIGHT. THIS WILL BE THE COLDEST AIR OF THE SEASON AND WILL
SETTLE OVER SOUTHERN WISCONSIN TONIGHT.

THE WINDS ARE EXPECTED TO DIMINISH JUST ENOUGH OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN UNDER CLEAR SKIES TO ALLOW TEMPERATURES
TO FALL INTO THE 31 TO 35 DEGREE RANGE. THIS WILL RESULT IN AREAS
OF FROST FROM WESTFIELD SOUTH TO PORTAGE... MADISON AND MONROE...
INCLUDING MINERAL POINT AND BARABOO.

HENCE A FROST ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 1 AM
CDT UNTIL 8 AM CDT THURSDAY.

WIZ046-056-057-062-063-067-068-151015-
/O.CON.KMKX.FR.Y.0003.110915T0600Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
909 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY. 

* TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT 
  OVER PORTIONS OF SOUTH CENTRAL WISCONSIN. 

* TEMPERATURE...WILL FALL INTO THE 31 TO 35 DEGREE RANGE AFTER 
  MIDNIGHT. 

* IMPACTS...THIS WILL BE THE FIRST COLD NIGHT OF THE SEASON. 
  FLOWERS AND VEGETABLES COULD BE DAMAGED OR KILLED BY THE FROST 
  AND COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
755 
WWUS73 KMKX 150840
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT THU SEP 15 2011

...AREAS OF FROST EXPECTED EARLY THIS MORNING OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN...

.COLD AIR AND LIGHT WINDS OVER PORTIONS OF SOUTH CENTRAL WISCONSIN
WILL RESULT IN AREAS OF FROST EARLY THIS MORNING. TEMPERATURES WILL
FALL INTO THE LOW TO MID 30S WITH NORTH WINDS AROUND 5 MPH OR LESS.

THE FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR THE AREA FROM WESTFIELD TO PORTAGE...MADISON...MONROE AS WEST
TO REEDSBURG...MINERAL POINT AND SHULLSBURG.

WIZ046-056-057-062-063-067-068-151300-
/O.CON.KMKX.FR.Y.0003.000000T0000Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
340 AM CDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING...AREAS OF FROST THROUGH EARLY THIS MORNING OVER PORTIONS
  OF SOUTH CENTRAL WISCONSIN.

* TEMPERATURE...WILL FALL INTO THE 31 TO 35 DEGREE RANGE MOST
  AREAS. 

* IMPACTS...THIS WILL BE THE FIRST COLD LATE NIGHT AND EARLY
  MORNING OF THE SEASON. FLOWERS AND VEGETABLES COULD BE DAMAGED
  OR KILLED BY THE FROST AND COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
MBK
334 
WWUS73 KMKX 151244
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 AM CDT THU SEP 15 2011

...AREAS OF FROST WILL QUICKLY EVAPORATE...

.TEMPERATURES AROUND OR SLIGHTLY ABOVE FREEZING RESULTED IN AREAS
OF FROST OVER SOUTH CENTRAL WISCONSIN EARLY THIS MORNING. AS
TEMPERATURES BEGIN TO WARM INTO THE UPPER 30S TO LOW 40S THROUGH
10 AM...THE PATCHY FROST WILL QUICKLY EVAPORATE. HENCE THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. 

WIZ046-056-057-062-063-067-068-151345-
/O.EXP.KMKX.FR.Y.0003.000000T0000Z-110915T1300Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
744 AM CDT THU SEP 15 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

* TIMING...AREAS OF FROST WILL QUICKLY EVAPORATE BY 9 AM. 

* TEMPERATURE...WARMING INTO THE UPPER 30S TO LOWER 40S.

$$
MBK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:28 AM CDT, 18 minutes earlier.

Area forecast discussion, Sep 14, 3:28 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT WED SEP 14 2011

.SHORT TERM...

TODAY AND TONIGHT-FORECAST CONFIDENCE MEDIUM

PATCHY FOG OVER SOUTHEAST CWA SHOULD RAPIDLY THIN AND DISSIPATE AS
WINDS INCREASE WITH FROPA EARLY THIS MRNG.  INCREASING CLOUDS WL
ALSO LIMIT FOG.

WEAK Q-VECTOR CONVERGENCE ALONG WITH SOME LOW TO MID MOISTURE AND
INCREASING FN VECTOR RESPONSE TO 2D FULL WIND FRONTOGENESIS MAY
TRIGGER ISOLD --SHRA AS IT SLIDES THROUGH SRN WI EARLY THIS MRNG.
THIS AREA ALSO ENHANCED BY BRIEF PERIOD OF SYNOPTIC SCALE FORCING
FROM RIGHT ENTRANCE REGION OF 300MB JET.

LEADING EDGE OF SECOND PUSH OF COLD AIR SHOULD EXIT SOUTHEAST WI
EARLY THIS MRNG WITH LOW TO MID LEVELS DRYING OUT EVEN MORE LATE
THIS MRNG AND AFTN AS NORTHWEST WINDS INCREASE...THINNING ANY
LINGERING MID CLOUDS.  AFTN DEWPTS SHOULD FALL INTO THE 20S OVER
SOUTH CENTRAL WI.  THE DRY AIR WILL COUNTERACT THE STRONG LOW LEVEL
COLD AIR ADVECTION KEEPING LOW CLOUDS TO A MINIMUM LATER TODAY.  THE
MIXING MAY ONCE AGAIN ALLOW SOME OF THE SMOKE AND ASH FROM THE
NORTHEAST MN WILDFIRE TO REACH THE SURFACE OVR PARTS OF SOUTHEAST WI.

THE UNSEASONABLY COLD AIR IS STILL EXPECTED TO SETTLE OVER SRN WI
TNGT WITH 85H TEMPS FALLING TO AROUND 0 TO 2 DEGREES.  SFC RIDGELINE
REMAINS WEST OF WI LATE TNGT...BUT WINDS IN WRN CWA SHOULD BE LIGHT
ENOUGH TO DECOUPLE FROM STRONGER WINDS ALOFT.  BOUNDARY LAYER WINDS
REMAIN MORE MIXY OVER ERN CWA.  IN ADDITION...COLD AIR FLOWING OVER
RELATIVELY WARMER WATERS OF LAKE SUPERIOR WL CAUSE AREAS/STREAMERS
OF STRATOCU WHICH WL LIKELY CARRY INTO PARTS OF SRN CENTRAL/SE WI
OVERNIGHT.  THINKING ENOUGH CLEARING AND LIGHTER WINDS TO ALLOW
TEMPS TO FALL INTO THE 31 TO 34 DEGREE RANGE OVER WRN CWA...WITH
SLIGHTLY WARMER TEMPS FARTHER EAST.  HENCE WL ISSUE FROST ADVY FOR
WRN SEVEN COUNTIES INCLUDING KMSN FOR AFT MIDNIGHT TNGT.

THURSDAY-FORECAST CONFIDENCE HIGH

DEEP TROUGH PULLS AWAY QUICKLY IN THE MORNING...WITH 12 HOUR 500
MB HEIGHT RISES ON THE ORDER OF 160 METERS PUSHING INTO EAST
CENTRAL WISCONSIN AND OVER LAKE MICHIGAN DURING THE DAY. DEEP
COLUMN OF DRY AIR AND SUBSIDENCE WITH DECENT MIXING EXPECTED.

1030 MB HIGH BUILDS INTO IOWA/WISCONSIN AREA WITH PLENTY OF
SUNSHINE EXPECTED. CONSENSUS 925 MB TEMPS AROUND 7C SO HIGHS IN
THE UPPER 50S OR ABOUT 15 DEGREES BELOW NORMAL.

LOWEST KM MEAN LAYER DEW POINTS SUGGEST UPPER 20S AGAIN. MET
GUIDANCE SEEMS TO HAVE A BETTER HANDLE ON THIS THAN MAV WHICH IS
IN THE 30S.

THURSDAY NIGHT-FORECAST CONFIDENCE MEDIUM

FROST AND LOW TEMPERATURE FORECAST A BIT TRICKY. SURFACE HIGH
SETUP IS IDEAL WITH HIGH OVERHEAD FOR MOST OF THE NIGHT. PROBLEM
IS THAT A DECENT UPPER TROUGH SWINGS FROM SOUTH DAKOTA INTO
SOUTHERN WISCONSIN DURING THE PERIOD. GFS HAS A 1.5 POTENTIAL VORT
MAX DIPPING BELOW 400 MB...AND MOST MODELS HAVE THICK LAYER OF
HIGH RELATIVE HUMIDITY ABOVE 500 MB SPREADING INTO SOUTHERN
WISCONSIN AHEAD OF THIS DISTURBANCE BY MIDNIGHT AND LASTING
THROUGH SUNRISE.

WITH ALL THE MID AND HIGH CLOUDS COMING IN...SEEMS THAT THREAT FOR
A COLDER SECOND NIGHT IS GONNA TO BE TOUGH TO REALIZE. THEREFORE
BACKED OFF A BIT ON LOW TEMPERATURES AND AREAS OF FROST AND HAVE
MAINLY MID TO UPPER 30S AND PATCHY FROST IN NOW.

FRIDAY-FORECAST CONFIDENCE HIGH

SHORT WAVE RIDGING AND DRY SOUTHEAST RETURN FLOW WITH SURFACE HIGH
STAYING OVER MICHIGAN SHOULD RESULT IN QUIET WEATHER. TEMPERATURES
CONTINUE COOL AND RUNNING 10 TO 15 DEGREES BELOW NORMAL.

.LONG TERM...

SATURDAY-FORECAST CONFIDENCE MEDIUM

MODELS IN PRETTY GOOD AGREEMENT AT BRINGING A TROUGH INTO NORTHERN
PLAINS WITH WARM ADVECTION PROFILE ACROSS MIDWEST...ESPECIALLY AT
NIGHT. ECMWF IS SLOWEST WITH MOISTURE RETURN. BROUGHT A SLIGHT
CHANCE INTO THE FAR WEST AT NIGHT.

SUNDAY-FORECAST CONFIDENCE MEDIUM

MODELS SHOW DEEP COLUMN MOISTURE AND WARM ADVECTION JUST AHEAD OF
FRONT SO CHANCE SHOWERS LOOKS GOOD. GFS SHOWALTER VALUES SLIGHTLY
NEGATIVE SO MENTION OF THUNDER ALSO REASONABLE. DESPITE CLOUD
COVER AND RAIN CHANCES 925 MB TEMPS WARM TO ABOUT 15C SO
TEMPERATURES SHOULD RECOVER TO NEAR NORMAL AROUND 70F.

MONDAY-FORECAST CONFIDENCE MEDIUM

MODELS HANG UP SLOW MOVING TROUGH AND PLENTY OF MOISTURE...MAINLY
JUST SOUTH AND EAST OF AREA. TIMING STARTS TO DIFFER WITH GFS
FASTER WITH APPROACHING UPSTREAM TROUGH THAN ECMWF. BEST WE CAN DO
RIGHT NOW IS GO WITH CHANCE OF SHOWERS.

TUESDAY-FORECAST CONFIDENCE LOW

TIMING DIFFERENCES CONTINUE WITH GFS HAVING FAST WESTERLY AND
RATHER DRY FLOW WHILE ECMWF AMPLIFIES AND CLOSES OFF UPPER LOW
OVER SOUTH DAKOTA BY TUESDAY NIGHT. WILL HAVE A SLIGHT CHANCE OF
SHOWERS AND CONTINUE GRADUAL WARMUP.

&&

.AVIATION /12Z TAFS/...

INCREASING WINDS AND CLOUDS SHOULD END FOG THREAT NEXT SEVERAL
HOURS IN SOUTHEAST WI. MAINLY MID/HIGH LEVEL CLOUDS EXPCD FOR A
TIME THIS MRNG VCNTY OF SFC FRONT WITH SKC-SCT CONDITIONS EXPECTED
FOR MOST OF THE AFTN. INCREASING NORTHWEST WINDS AND MIXING MAY
RESULT IN MORE SMOKE FROM MN WILDFIRE AFFECTING TAF SITES LATER
TODAY.

POTENTIAL MVFR CIGS TNGT DUE TO COLD AIR STRATOCU FLOWING SWD FROM
NRN WI DUE TO LAKE EFFECT OFF OF LAKE SUPR...WITH BEST CHANCE IN ERN
TAF SITES.

&&

.MARINE...

WINDS WL TURN TO THE NORTHWEST AND INCREASE EARLY THIS
MRNG AS CDFNT SWEEPS THRU SRN LAKE MI.  HOWEVER STRONGEST LOW LEVEL
WINDS AND MIXING HOLD OFF UNTIL LATER TODAY AND TONIGHT WHEN
PRESSURE GRADIENT TIGHTENS.  HENCE PER COORD WITH LOT...WL PUSH BACK
START TIME OF SMALL CRAFT ADVY TO THE AFTN...AND CONTINUE THRU TNGT
AND THU.  PENDING LINGERING WAVE HEIGHTS...FUTURE SHIFTS MAY BE ABLE
TO CANCEL ADVY EARLIER ON THU. COLD AIR FLOWING OVER LAKE SFC TEMPS
AROUND 20C WL RESULT IN UNSTABLE CONDITIONS OVER THE LAKE FOR THE
NEXT SEVERAL DAYS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR WIZ046-056-057-
     062-063-067-068.

LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT
     THURSDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...CRAVEN/02
VERY SHORT TERM/AVIATION/MARINE...MBK/11
Hazardous weather outlook, Sep 13, 6:06 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 PM CDT TUE SEP 13 2011

WIZ046-047-051-052-056>060-062>072-141200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
606 PM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AN AIR QUALITY ADVISORY HAS BEEN ISSUED FOR DODGE...WAUKESHA...
MILWAUKEE...RACINE...AND KENOSHA COUNTY UNTIL 11 AM WEDNESDAY.
THE ADVISORY WAS ISSUED DUE TO A SUBSTANTIAL INCREASE IN LEVELS OF
FINE PARTICULATES IN SOUTHEAST WISCONSIN...CAUSED BY SMOKE
DRIFTING DOWN TO THE AREA FROM A WILDFIRE IN NORTHEAST MINNESOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AREAS OF FROST ARE POSSIBLE OVER SOUTH CENTRAL AND PORTIONS OF
SOUTHEAST WISCONSIN AWAY FROM LAKE MICHIGAN WEDNESDAY NIGHT AND
AGAIN THURSDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEXT MONDAY AS LOW
PRESSURE AND A COOL FRONT CROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ643>646-141200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
606 PM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY THROUGH 7 PM
THURSDAY FOR WINDS AND WAVES. BRISK WINDS WILL BE GENERATED BY A
REINFORCING PUSH OF COLD AIR.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEXT MONDAY AS LOW
PRESSURE AND A COOL FRONT CROSS THE UPPER MIDWEST.

WWW.WEATHER.GOV/MKX

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.